# SDR HYIA20130213001

- Difficulty date: February 11, 2013
- Submitted: February 13, 2013
- Operation: Air carrier
- Aircraft: N764EA
- Make and model: Cessna 402C
- Aircraft serial: 402C0237
- Aircraft time: 29,071 hours
- System (JASC): 3197 · Instrument System Wiring
- Part: Wire
- Condition: Chafed
- Location: Zone 100
- Stage of operation: CR
- How discovered: O
- Nature of condition: B
- Precautionary procedure: H

## Discrepancy

PILOT REPORTED THAT DURING CRUISE, SMOKE WAS NOTICED IN THE COCKPIT.  AS A PRECAUTION THE PILOT ELECTED TO DEACTIVATE ELECTRICAL SYSTEMS AFTER DECLARING AN EMERGENCY.  SAFELY LANDED AT DESTINATION.  UPON MX INSPECTION, A WIRE WAS FOUND TO HAVE BEEN CHAFED BETWEEN THE NAV LIGHT SWITCH AND CONNECTOR IN THE PILOT SIDE CONSOLE AND MELTED WITH WIRING INSULATION.  THIS SECTION OF WIRING WAS REPLACED AND THE NAV LIGHT SWITCH WAS REPLACED AS WELL AS A PRECAUTIONARY MEASURE.
